MAUDE Adverse Event Report: STRYKER SPINE-US RELIANCE T HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US RELIANCE T HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48061000
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a reliance t-handle is having trouble releasing shafts outside the or.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.
 
Additional Manufacturer Narrative
A visual inspection performed found the device laser markings are worn.The functional inspection performed confirmed the reported event whereby the reliance t-handle was having trouble releasing shafts pre-op.Functionally, it was not possible to attach handle to driver/shaver.The locking mechanism could not close on proximal end of associated device and rattling was heard inside handle.Device history records were reviewed for the corresponding lot and no relevant issues were identified.The device was manufactured in march 2012 and is over 9 years old.Complaint history record review was performed for this lot and catalog number and no adverse trends were identified.The most likely cause of the reported event was determined to be due to devices age and normal wear.
 
Event or Problem Description

Brand Name
RELIANCE T HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13697286
Report Number0009617544-2022-00028
Device Sequence Number20423825
Product Code LXH
UDI-Device Identifier07613327263671
UDI-Public07613327263671
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48061000
Device Catalogue Number48061000
Device Lot Number122368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer05/06/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown